MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT HELICAL; V-TRAK

MICROVENTION, INC. HYDROSOFT HELICAL; V-TRAK
Model Number 100520H2HS-V
Medical Device Problem Codes Unraveled Material (1664); Premature Separation (4045)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a fetal pca aneurysm coiling, a guide catheter and microcatheter was positioned.An 8 x 33 hydrocoil framer positioned nicely.Second coil hydrocoil 7 x 29 framer positioned nicely.Third coil hydrocoil 6 x 20 framer positioned with no problem.Fourth (problematic coil) 5 x 20 helical positioned in the microcatheter started to back out with about 2cm of coil remaining in the microcatheter.Microcatheter was advanced back deep into the aneurysm.Coil would not go into existing aneurysm coil mass.Coil partially removed back from aneurysm into micro catheter to reposition.Proximally 5cm they proceeded to reposition coil back into the aneurysm.Microcatheter again backed out of the aneurysm coil mass.Doctors tried to re-advance the microcatheter back over the coil into the aneurysm a second time.This was successful but coil was no longer attached to the pusher wire.Doctors could not push forward or pull back with the pusher wire.It was confirmed that the coil tail was free from the pusher coupler.The microcatheter was removed (coil tail floating).A different catheter was introduced.Stentriever and snares were used.At this point it seemed the primary wind had unwound and filament was unravelling.Filament was attempted with various rescue techniques to be removed unsuccessfully and was pulled out and placed into the eca where it remains.Patient is stable.Had some aphasia overnight.Coil tail and filament remains in the patient.Aneurysm is secured.Procedure involved four inr¿s to scrub in and 6 1/2 hours of intervention.Additional information reported that the coil tail is still in the parent artery, and there is no further intervention or procedure planned to address the coil.The patient is currently stable, and a 3 month follow up planned post procedure.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer; however, imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies difficult or premature coil detachment as a potential complication associated with the use of the device.
 
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Procedure/medical information review: seven angiographic images are supplied.They are not labeled as to time or date.Customer image 1: ap oblique non-subtracted left ica dsa with contrast.There is a fetal pca.A moderately dense coil ball is seen in a medium-sized aneurysm situated more distally in the fetal pca.On this image, and on the subsequent images, it cannot be determined if the aneurysm is in the midline at the basilar tip or distal to the basilar tip, because this is an ap oblique projection, and all the other images are lateral projections period.A microcatheter is positioned inside the aneurysm and a coil is being pushed into it.Customer image 2: lateral oblique non-subtracted skull x-ray, no contrast.A guiding sheath is seen at the petrocavernous ica junction.In the guiding sheath is a distal access catheter; the image cuts off the course of the catheter at the level of the mid-ica siphon.An intact coil is seen coursing from the aneurysm more proximally through the fetal pcom, back through the ica siphon, and then into the distal access catheter and the guiding sheath.The proximal end of the coil is looped inside the distal access catheter at the bottom of the image, at the level of the high cervical ica.Customer image 3: same as image 2, but centered more anteriorly such that the entire course of the coil and all the catheters are seen.The image is also centered slightly more inferiorly, such that a microcatheter and a snare grabbing the proximal end of the looped coil can be seen.On this image and image 2, the coil appears intact and not stretched.Customer image 4: lateral oblique non-subtracted skull x-ray, no contrast.The microcatheter and the snare are no longer included on the image and presumably have been pulled proximally.Starting in the mid-siphon, the coil is stretched, evidenced by decreased radiopacity.At the bottom of the image, the coil is severely stretched and appears as a filament.Customer image 5: lateral non-subtracted cervical x-ray, no contrast.The stretched ball of coil is located at the level of the presumed location of the distal common carotid artery, with a single loop protruding into the presumed origin of the external carotid artery.Customer image 6: lateral non-subtracted cervical x-ray, no contrast.The stretched coil filament now extends from the ica and back up into the ascending portion of the eca.The stretched coil ball filament is located in the presumed mid-portion of the vertical eca.Customer image 7: lateral cerebral and cervical non-subtracted left ica dsa with contrast.The stretched coil extends from the aneurysm, back into the fetal pca, the supraclinoid carotid, the carotid siphon, the petrous ica, and the cervical ica, around the cca bifurcation, and into the ecma as described above.There is normal flow into the carotid and its branches without evidence of thrombus.Medical review of these images: the coil became stretched during the multiple repositioning maneuvers.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications.Potential complications include but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions.The hes is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital, administrative and/or local government policy.Do not use if the packaging is breached or damaged.The hes must be delivered only through a wire-reinforced microcatheter with a ptfe inner surface coating.Damage to the device may occur and necessitate removal of both the hes and microcatheter from the patient.Do not advance the v trak® delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the hes and check for damage.Advance and retract the hes device slowly and smoothly.Remove the entire hes if excessive friction is noted.If excessive friction is noted with a second hes, check the microcatheter for damage or kinking.If repositioning is necessary, take special care to retract the coil under fluoroscopy in a one-to-one motion with the v trak® delivery pusher.If the coil does not move in a one-to-one motion with the v trak® delivery pusher, or if repositioning is difficult, the coil may have become stretched and could possibly break.Gently remove and discard the entire device.Due to the delicate nature of the hes coils, the tortuous vascular pathways that lead to certain aneurysms and vessels, and the varying morphologies of intracranial aneurysms, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential coil breakage and migration.If resistance is encountered while withdrawing a coil that is at an acute angle relative to the microcatheter tip, it is possible to avoid coil stretching or breaking by carefully repositioning the distal tip of the catheter at, or slightly inside, the ostium of the aneurysm.By doing so, the aneurysm and artery act to funnel the coil back into the microcatheter.Introduction and deployment of the hes.19.Seat the distal tip of the introducer sheath at the distal end of the microcatheter hub and close the rhv lightly around the introducer sheath to secure the rhv to the introducer.Do not over-tighten the rhv around the introducer sheath.Excessive tightening could damage the device.20.Push the coil into the lumen of the microcatheter.Use caution to avoid catching the coil on the junction between the introducer sheath and the hub of the microcatheter.Initiate timing using a stopwatch or timer at the moment the device enters the microcatheter.Detachment must occur within the specified reposition time.21.Push the hes through the microcatheter until the proximal end of the v trak® delivery pusher meets the proximal end of the introducer sheath.Loosen the rhv.Retract the introducer sheath just out of the rhv.Close the rhv around the v trak® delivery pusher.Slide the introducer sheath completely off of the v trak® delivery pusher.Use care not to kink the delivery system.To prevent premature hydration of the hes, ensure that there is flow from the saline flush.24.Under fluoroscopic guidance, slowly advance the hes coil out the tip of the microcatheter.Continue to advance the hes coil into the lesion until optimal deployment is achieved.Reposition if necessary.If the coil size is not suitable, remove and replace with another device.If undesirable movement of the coil is observed under fluoroscopy following placement and prior to detachment, remove the coil and replace with another more appropriately sized coil.Movement of the coil may indicate that the coil could migrate once it is detached.Do not rotate the v trak® delivery pusher during or after delivery of the coil into the aneurysm.Rotating the hes v trak® delivery pusher may result in a stretched coil or premature detachment of the coil from the v trak® delivery pusher, which could result in coil migration.Angiographic assessment should also be performed prior to detachment to ensure that the coil mass is not protruding into the parent vessel.25.Complete the deployment and any repositioning so that the coil will be detached within the reposition time specified in table 1.After the specified time, the swelling of the hydrophilic polymer may prevent passage through the microcatheter and damage the coil.If the coil cannot be properly positioned and detached within the specified time, simultaneously remove the device and the microcatheter.Investigation conclusion: seven angiographic images were provided for review.Their review is as follows: customer image 1: ap oblique non-subtracted left ica dsa with contrast.There is a fetal pca.A moderately dense coil ball is seen in a medium-sized aneurysm situated more distally in the fetal pca.On this image, and on the subsequent images, it cannot be determined if the aneurysm is in the midline at the basilar tip or distal to the basilar tip, because this is an ap oblique projection, and all the other images are lateral projections period.A microcatheter is positioned inside the aneurysm and a coil is being pushed into it.Customer image 2: lateral oblique non-subtracted skull x-ray, no contrast.A guiding sheath is seen at the petrocavernous ica junction.In the guiding sheath is a distal access catheter; the image cuts off the course of the catheter at the level of the mid-ica siphon.An intact coil is seen coursing from the aneurysm more proximally through the fetal pcom, back through the ica siphon, and then into the distal access catheter and the guiding sheath.The proximal end of the coil is looped inside the distal access catheter at the bottom of the image, at the level of the high cervical ica.Customer image 3: same as image 2, but centered more anteriorly such that the entire course of the coil and all the catheters are seen.The image is also centered slightly more inferiorly, showing a microcatheter and a snare grabbing the proximal end of the looped coil.On this image and image 2, the coil appears intact and not stretched.Customer image 4: lateral oblique non-subtracted skull x-ray, no contrast.The microcatheter and the snare are no longer included on the image and presumably have been pulled proximally.Starting in the mid-siphon, the coil is stretched, evidenced by decreased radiopacity.At the bottom of the image, the coil is severely stretched and appears as a filament.Customer image 5: lateral non-subtracted cervical x-ray, no contrast.The stretched ball of coil is located at the level of the presumed location of the distal common carotid artery, with a single loop protruding into the presumed origin of the external carotid artery.Customer image 6: lateral non-subtracted cervical x-ray, no contrast.The stretched coil filament now extends from the ica and back up into the ascending portion of the eca.The stretched coil ball filament is located in the presumed mid-portion of the vertical eca.Customer image 7: lateral cerebral and cervical non-subtracted left ica dsa with contrast.The stretched coil extends from the aneurysm, back into the fetal pca, the supraclinoid carotid, the carotid siphon, the petrous ica, and the cervical ica, around the cca bifurcation, and into the ecma as described above.There is normal flow into the carotid and its branches without evidence of thrombus.The images show a coil extending from the aneurysm and stretching during multiple repositioning maneuvers; however, they do not explain why the microcatheter backed out of the aneurysm or why the coil detached.Without the return and physical evaluation of the device, the investigation could not determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
Please see section h11 for investigation results.

Brand Name
HYDROSOFT HELICAL
Common Device Name
V-TRAK
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22191342
Report Number2032493-2025-90251
Device Sequence Number18448417
Product Code HCG
UDI-Device Identifier00810170012747
UDI-Public(01)00810170012747(11)230420(17)280331(10)0000352709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100520H2HS-V
Device Lot Number0000352709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY PLUS GUIDE CATHETER (STRYKER).; SL 10 MICROCATHETER (STRYKER).; SOFIA CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown